Vol. 239, No. 2, 2009

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
The Journal
Editorial Board
Special Issues
Submission Guidelines
Submission Form
Author Index
To Appear
ISSN: 0030-8730
Fold maps and immersions from the viewpoint of cobordism

Boldizsár Kalmár

Vol. 239 (2009), No. 2, 317–342

We obtain complete geometric invariants of cobordism classes of oriented simple fold maps of (n + 1)-dimensional manifolds into an n-dimensional manifold Nn in terms of immersions with prescribed normal bundles. We compute that for Nn = n the cobordism group of simple fold maps is isomorphic to the direct sum of the (n1)-st stable homotopy group of spheres and the (n 1)-st stable homotopy group of the space P. By using geometric invariants defined in the author’s earlier works, we also describe the natural map of the simple fold cobordism group to the fold cobordism group in terms of natural homomorphisms between cobordism groups of immersions. We also compute the ranks of the oriented bordism groups of simple fold maps.

fold singularity, immersion, cobordism, simple fold map, stable homotopy group
Mathematical Subject Classification 2000
Primary: 57R45
Secondary: 57R90, 57R42, 55Q45
Received: 23 May 2008
Revised: 3 October 2008
Accepted: 20 October 2008
Published: 27 November 2008
Boldizsár Kalmár
Faculty of Mathematics
Kyushu University
6-10-1 Hakozaki, Higashi-ku
Fukuoka 812-8581